Insomnia - Cymbalta Withdrawal
Posted 09 June 2022 - 03:01 PM
Posted 09 June 2022 - 05:58 PM
Hi Sony and welcome,
It is good you are reaching out. First up is that the bottom line is simply a case that you have come off the meds too quickly. Don't blame yourself. No-one really knows of the correct protocol - not even medical professionals.
So you were on 15mg for 2 years which is a relatively low dose, but you were on that dose long enough for your system to get used to it. If you had stepped down over 2 months or so between doses, it my have been cause to stop cold turkey at 15mg, but a drop from this rate, or even 10mg or 5mg can have drastic circumstances.
But let us first address the positive. If all you have come out the other end with is some sleep problems, you have done far better than most! I you do not have anxiety or problems relating to your nervous system, then that is a real positive.
Helex is another another name for alprazolam, which is commonly known as Xanax and is not a good idea to get too hooked on, you are absolutely right. I would like to say that your issues with sleeping will rectify themselves over time, but can you tell us how long you have faced this problem for?
When did you stop the Cymbalta? How long have you had the sleeping problems for? And what has been your dose of alprazolam?
Remaining on alprazolam will only give you another withdrawal and is not generally-speaking a sleeping drug. I would not see reason why you have been prescribed this for sleeping when it is primarily a generalised anxiety drug.
There are plenty of alternatives out there - but we need to make sure that you have given the supplements a fair trial and not let them go too soon...
Posted 10 June 2022 - 08:04 AM
IUN has given you some sound advice. Just a couple things to consider...
Try sublingual melatonin (less than a 1 mg dose). Works well for some people.
Also talk to your dr about switching from the Xanax to hydroxyzine. Where I live that is the most common prescription used for sleep AND it has no withdrawal!! Just some thoughts.
Posted 13 June 2022 - 06:32 PM
When I suffered from insomnia before, my doctor prescribed me Sanval pills. They had horrible effects and I just didn t want to use that type of pills anymore. In general Helex helped in 90% of situations. Probably it relaxed me and i would fell asleep. Thats why i continued with it.
When i started to suffer from anxiety disorder my doctor prescribed me Zoloft and 30mg of helex - 3 times daily. It was long time ago. Around 15 years i think. Slowly i started to take helex only occasionaly, when i was really snxious and couldn t sleep. At the age of 25, around 10 years ago, i started to suffer from insomnia and quite heavy anxiety disorder. My doc decided to change my pills and than i started with cymbalta snd helex occasionaly. Cymbalta was amazing and helped a lot. I tried to stop it at the age of 30, around 5 years ago and it was impossible. I was suffering from brain zaps, horrible dreams and even episodes when i thout that i went completely mad.... then i decided it that i need to continue with bsby steps...5 years after with slow tappering i am here. But little bit tired and hopeless because is 2 am already and one more sleepless night is in front of me. Sorry for my bad english. I am not native speaker so i hope you understand me
Posted 14 June 2022 - 08:26 AM
Your English is just fine Sony.
You have been on quite an adventure. It will be a slow process to get your body to adapt to less medication. Drs seem to be determined to keep using drugs that are addictive and have withdrawals. What a shame. There is a section in the ebook on how to sleep better. The changes it recommends do help but you must adhere to them closely and be patience as well. It will not cure the insomnia but it will help. If you don't go the route of hydroxyzine then you may try Benadryl. It has a similar action to hydroxyzine but your body does build up tolerance to it. This means that after a few days it does not work well. You then have to stop it for a few days before using it again.
Posted 14 June 2022 - 10:14 PM
Posted 15 June 2022 - 07:55 AM
Diazepam is another benzo just like Helex but with slightly less of a withdrawal. The hydroxyzine or Benadryl may help some and no withdrawal. Unluckily this is such a common situation during Cymbalta withdrawal and is very debilitating. It will pass but it can take several months. Another option is to take 2 or three beads each day to get some relief. The only issue is that there is only a 50/50 chance of it helping and at some point you would need to stop it as well.
I wish I could help more. Considering another AD to help out is an option (but one I don't suggest, a last choice for sure). You would also have to deal with the insomnia for 4 to 8 weeks until the new AD kicks in. Both hydroxyzine and Benadryl give an immediate but limited response. Whatever you decide, we will be here to support you no matter what. Hang in there.
Posted 16 June 2022 - 01:24 PM
I agree completely with Hat on this one. It can be quite a painful withdrawal that causes a lot of issues - including the insomnia. We see so many members suffer from this and I really understand as I also have been through the same thing a number of times. You begin to realise why sleep deprivation is used as a means of torture. It can be very nasty.
Because of the length that you were on Cymbalta, this can unfortunately take a lot of time. As Hat said, you can consider taking a few beads to see if this helps the situation. I really feel so sorry for you having suffered from your sleep problems for so long.
I do not think another AD is the way to go as this could present you with more problems.
Without wanting to get too personal, have there been problems in your life that may have traumatised you? Have you had any therapy for it at all?
The brain is an organ which can be altered by mental states but can be reset by many different ways. The first time I had these issues, I managed to cure them with meditation and therapy. The second time when it got a lot worse, I used Kratom. This is a mild opioid which can really help in your situation, but can also be addictive and thus needs to be used responsibly. I am happy to help you with more information if required.
Please keep us updated on how you are getting on - we will support you as best we can
Posted 23 June 2022 - 11:07 PM
Posted 23 June 2022 - 11:23 PM
I wouldn t say that i actually had big trauma, i just think i have comlicated brain since i was born . I started to suffer from anxiety, and loss of breath on collage because it was difficult for me and i couldn t allow myself to fail. I went on psychoterapy for 2 years, and after some bad periods again. But i think my doctor didn t find out much except i am too much sensitive person which is true and too harsh to myself. I worked a lot on that and became more strong,i stopped to be people pleaser and stopped to fullfill everyones expectations-except my families .yes, the, are my weakness..i know.
When i finished college i started to travel to remote lands, started to look different on my life as i grew up in a province, became more free of my thoughts. Travels completely changed me, my way of thinking and life, broke big amount of my anxiety. I incorporated my expiriences to my everyday life as now i work full time job and don t have much free time for travelling. I practice ashtanga joga on daily basis and do meditation, walk a lot. I am active 18 hours per day. Still after so much work on myself I am back. I feel terrible every day when i take pill. Prior that i tried with cbd, but didn t help either. I will study about Kratom. Thank you, thank you. Your support means so much in todays world where we forgot what kindness is. Its rarity. You are incredible guys!
Posted 24 June 2022 - 07:37 AM
Don't feel bad about going back on the Cymbalta. Once you stabilize you can try again at a much slower pace.
Have you ever had cognitive behavioral therapy? A good therapist can do wonders in teaching stress coping skills. It takes a while to learn the relaxation techniques, controlling heart rate, sleeping better etc. There are so many good techniques that can be developed to make stress less of an issue.
Posted 26 June 2022 - 02:54 PM
I agree with Hat - there is no shame in reinstating your Cymbalta. It is natural that you would feel that going back onto the pills would help you if you were fine before.
It is very difficult to say how long it will take to see results, or how well those results will be once your body has got used to it. The brain is a very complex organ. It is not like a bone which if broken, mends in the same way it was before it was broken, Our brain is changing every minute of every day so it will never go back to what it was some weeks ago.
I hope that you do get some help from you decision. Please keep us updated as often as you would like to write - we are always here for you.
Posted 12 July 2022 - 02:27 PM
- fishinghat likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users